Alert archive / Kentucky / Freeze Warnings in 2021
Freeze Warning 6, NWS Louisville, KY
NWS Louisville, KY issued this freeze warning at Apr 22, 2021, 4:20 AM EDT for 5 counties in Kentucky. It took effect at Apr 23, 2021, 1:00 AM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 22, 2021, 4:20 AM EDT (08:20 UTC)
- In effect from
- Apr 23, 2021, 1:00 AM EDT
- Expired
- Apr 23, 2021, 8:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Louisville, KY
Counties Bourbon County, KY, Clark County, KY, Harrison County, KY, Madison County, KY, Nicholas County, KY
The radar
The Jackson,KY radar (KJKL), 98 km from the middle of the area, began a volume at 08:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.3 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1611 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
498 WWUS73 KLMK 220820 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 420 AM EDT Thu Apr 22 2021 KYZ037-042-043-049-222000- /O.UPG.KLMK.FZ.A.0003.210423T0500Z-210423T1300Z/ /O.NEW.KLMK.FZ.W.0006.210423T0400Z-210423T1200Z/ /O.CON.KLMK.FZ.W.0005.000000T0000Z-210422T1400Z/ Harrison-Bourbon-Nicholas-Clark- Including the cities of Cynthiana, Paris, Carlisle, and Winchester 420 AM EDT Thu Apr 22 2021 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT FRIDAY... The National Weather Service in Louisville has issued a Freeze Warning, which is in effect from midnight tonight to 8 AM EDT Friday. The Freeze Watch is no longer in effect. * WHAT...Temperatures this morning around 29-32 degrees. Temperatures Friday morning in the low 30s. * WHERE...Harrison, Bourbon, Nicholas, and Clark counties in central Kentucky. * WHEN...From midnight EDT /11 PM CDT tonight to 10 AM EDT /9 AM CDT/ Thursday morning. * Impacts...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ KYZ057-222000- /O.NEW.KLMK.FZ.W.0006.210423T0400Z-210423T1200Z/ /O.CON.KLMK.FZ.W.0005.000000T0000Z-210422T1400Z/ Madison- Including the city of Richmond 420 AM EDT Thu Apr 22 2021 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT FRIDAY... The National Weather Service in Louisville has issued a Freeze Warning, which is in effect from midnight tonight to 8 AM EDT Friday. * WHAT...Temperatures this morning around 27-32 degrees. Temperatures Friday morning in the low 30s. * WHERE...Madison County KY. * WHEN...Until 10 AM EDT /9 AM CDT/ This morning. Then from midnight EDT /11 PM CDT tonight to 10 AM EDT /9 AM CDT/ Thursday morning. * Impacts...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ KYZ036-041-222000- /O.UPG.KLMK.FZ.A.0003.210423T0500Z-210423T1300Z/ /O.NEW.KLMK.FR.Y.0004.210423T0400Z-210423T1200Z/ /O.CON.KLMK.FZ.W.0005.000000T0000Z-210422T1400Z/ Scott-Fayette- Including the cities of Georgetown and Lexington 420 AM EDT Thu Apr 22 2021 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT FRIDAY... The National Weather Service in Louisville has issued a Frost Advisory, which is in effect from midnight tonight to 8 AM EDT Friday. The Freeze Watch is no longer in effect. * WHAT...Temperatures this morning around 28-32 degrees. Temperatures Friday morning in the low 30s. * WHERE...Scott and Fayette counties in KY. * WHEN...From midnight EDT /11 PM CDT tonight to 10 AM EDT /9 AM CDT/ Thursday morning. * Impacts...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ INZ079-KYZ031>035-038>040-045>048-054>056-064>067-075>078-081-082- 222000- /O.NEW.KLMK.FR.Y.0004.210423T0400Z-210423T1200Z/ /O.CON.KLMK.FZ.W.0005.000000T0000Z-210422T1400Z/ Jefferson-Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson- Woodford-Nelson-Washington-Mercer-Jessamine-Marion-Boyle-Garrard- Green-Taylor-Casey-Lincoln-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Madison, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Taylorsville, Lawrenceburg, Versailles, Bardstown, Springfield, Harrodsburg, Nicholasville, Lebanon, Danville, Lancaster, Greensburg, Campbellsville, Liberty, Stanford, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 420 AM EDT Thu Apr 22 2021 /320 AM CDT Thu Apr 22 2021/ ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT /9 AM CDT/ THIS MORNING... ...FROST ADVISORY IN EFFECT FROM MIDNIGHT EDT /11 PM CDT/ TONIGHT TO 8 AM EDT /7 AM CDT/ FRIDAY... The National Weather Service in Louisville has issued a Frost Advisory, which is in effect from midnight EDT /11 PM CDT/ tonight to 8 AM EDT /7 AM CDT/ Friday. * WHAT...Temperatures this morning in the upper 20s to lower 30s. Temperatures Friday morning in the mid 30s. * WHERE...Southern Indiana and central Kentucky. * WHEN...Until 10 AM EDT /9 AM CDT/ This morning. Then from midnight EDT /11 PM CDT tonight to 10 AM EDT /9 AM CDT/ Thursday morning. * Impacts...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ INZ076>078-083-084-089>092-KYZ023>025-027>030-053-062-063-073-074- 221400- /O.CON.KLMK.FZ.W.0005.000000T0000Z-210422T1400Z/ Orange-Washington-Scott-Dubois-Crawford-Perry-Harrison-Floyd- Clark-Hancock-Breckinridge-Meade-Grayson-Hardin-Bullitt-Jefferson- Larue-Edmonson-Hart-Allen-Barren- Including the cities of Paoli, Salem, Scottsburg, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Leitchfield, Elizabethtown, Shepherdsville, Louisville, Hodgenville, Brownsville, Horse Cave, Scottsville, and Glasgow 420 AM EDT Thu Apr 22 2021 /320 AM CDT Thu Apr 22 2021/ ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT /9 AM CDT/ THIS MORNING... * WHAT...Temperatures this morning in the upper 20s to mid 30s. * WHERE...Southern Indiana and central Kentucky. * WHEN...Until 10 AM EDT /9 AM CDT/ This morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ KYZ026-061-070>072-221400- /O.CON.KLMK.FR.Y.0003.000000T0000Z-210422T1400Z/ Ohio-Butler-Logan-Warren-Simpson- Including the cities of Hartford, Morgantown, Russellville, Bowling Green, Franklin, and Providence 320 AM CDT Thu Apr 22 2021 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * WHAT...Temperatures in the mid 30s this morning. * WHERE...Parts of south-central Kentucky. * WHEN...Until 9 AM CDT This Morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ EBW
3 follow-up statements
692 WWUS73 KLMK 221205 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 805 AM EDT Thu Apr 22 2021 KYZ037-042-043-049-057-222015- /O.CAN.KLMK.FZ.W.0005.000000T0000Z-210422T1400Z/ /O.CON.KLMK.FZ.W.0006.210423T0400Z-210423T1200Z/ Harrison-Bourbon-Nicholas-Clark-Madison- Including the cities of Cynthiana, Paris, Carlisle, Winchester, and Richmond 805 AM EDT Thu Apr 22 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT FRIDAY... ...FREEZE WARNING IS CANCELLED... * WHAT...Temperatures Friday morning in the low 30s. * WHERE...Madison, Harrison, Bourbon, Nicholas and Clark Counties. * WHEN...From midnight tonight to 8 AM EDT Friday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ INZ079-KYZ031>036-038>041-045>048-054>056-064>067-075>078-081-082- 222015- /O.CAN.KLMK.FZ.W.0005.000000T0000Z-210422T1400Z/ /O.CON.KLMK.FR.Y.0004.210423T0400Z-210423T1200Z/ Jefferson-Oldham-Trimble-Henry-Shelby-Franklin-Scott-Spencer- Anderson-Woodford-Fayette-Nelson-Washington-Mercer-Jessamine- Marion-Boyle-Garrard-Green-Taylor-Casey-Lincoln-Monroe-Metcalfe- Adair-Russell-Cumberland-Clinton- Including the cities of Madison, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Taylorsville, Lawrenceburg, Versailles, Lexington, Bardstown, Springfield, Harrodsburg, Nicholasville, Lebanon, Danville, Lancaster, Greensburg, Campbellsville, Liberty, Stanford, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 805 AM EDT Thu Apr 22 2021 /705 AM CDT Thu Apr 22 2021/ ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT EDT /11 PM CDT/ TONIGHT TO 8 AM EDT /7 AM CDT/ FRIDAY... ...FREEZE WARNING IS CANCELLED... * WHAT...Temperatures Friday morning in the mid 30s. * WHERE...Portions of Indiana and east central, north central and south central Kentucky. * WHEN...From midnight EDT /11 PM CDT/ tonight to 8 AM EDT /7 AM CDT/ Friday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ INZ076>078-083-084-089>092-KYZ023>025-027>030-053-062-063-073-074- 221315- /O.CAN.KLMK.FZ.W.0005.000000T0000Z-210422T1400Z/ Orange-Washington-Scott-Dubois-Crawford-Perry-Harrison-Floyd- Clark-Hancock-Breckinridge-Meade-Grayson-Hardin-Bullitt-Jefferson- Larue-Edmonson-Hart-Allen-Barren- Including the cities of Paoli, Salem, Scottsburg, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Leitchfield, Elizabethtown, Shepherdsville, Louisville, Hodgenville, Brownsville, Horse Cave, Scottsville, and Glasgow 805 AM EDT Thu Apr 22 2021 /705 AM CDT Thu Apr 22 2021/ ...FREEZE WARNING IS CANCELLED... Temperatures have warmed above freezing therefore the warning has been cancelled. $$ KYZ026-061-070>072-221315- /O.CAN.KLMK.FR.Y.0003.000000T0000Z-210422T1400Z/ Ohio-Butler-Logan-Warren-Simpson- Including the cities of Hartford, Morgantown, Russellville, Bowling Green, Franklin, and Providence 705 AM CDT Thu Apr 22 2021 ...FROST ADVISORY IS CANCELLED... Temperatures have warmed above frost criteria therefore the advisory has been cancelled. $$ CG
788 WWUS73 KLMK 221853 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 253 PM EDT Thu Apr 22 2021 KYZ037-042-043-049-057-231200- /O.EXT.KLMK.FZ.W.0006.210423T0500Z-210423T1200Z/ Harrison-Bourbon-Nicholas-Clark-Madison- Including the cities of Cynthiana, Paris, Carlisle, Winchester, and Richmond 253 PM EDT Thu Apr 22 2021 ...FREEZE WARNING NOW IN EFFECT FROM 1 AM TO 8 AM EDT FRIDAY... * WHAT...Temperatures Friday morning in the low 30s. * WHERE...Madison, Harrison, Bourbon, Nicholas and Clark Counties. * WHEN...From 1 AM to 8 AM EDT Friday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ INZ079-KYZ031>036-038>041-045>048-054>056-064>067-075>078-081-082- 231200- /O.EXT.KLMK.FR.Y.0004.210423T0500Z-210423T1200Z/ Jefferson-Oldham-Trimble-Henry-Shelby-Franklin-Scott-Spencer- Anderson-Woodford-Fayette-Nelson-Washington-Mercer-Jessamine- Marion-Boyle-Garrard-Green-Taylor-Casey-Lincoln-Monroe-Metcalfe- Adair-Russell-Cumberland-Clinton- Including the cities of Madison, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Taylorsville, Lawrenceburg, Versailles, Lexington, Bardstown, Springfield, Harrodsburg, Nicholasville, Lebanon, Danville, Lancaster, Greensburg, Campbellsville, Liberty, Stanford, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 253 PM EDT Thu Apr 22 2021 /153 PM CDT Thu Apr 22 2021/ ...FROST ADVISORY NOW IN EFFECT FROM 1 AM EDT /MIDNIGHT CDT/ TO 8 AM EDT /7 AM CDT/ FRIDAY... * WHAT...Temperatures Friday morning in the mid 30s. * WHERE...Portions of Indiana and east central, north central and south central Kentucky. * WHEN...From 1 AM EDT /MIDNIGHT CDT/ tonight to 8 AM EDT /7 AM CDT/ Friday. * IMPACTS...Frost conditions can damage crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ CG
738 WWUS73 KLMK 231156 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 756 AM EDT Fri Apr 23 2021 KYZ037-042-043-049-057-231300- /O.EXP.KLMK.FZ.W.0006.000000T0000Z-210423T1200Z/ Harrison-Bourbon-Nicholas-Clark-Madison- Including the cities of Cynthiana, Paris, Carlisle, Winchester, and Richmond 756 AM EDT Fri Apr 23 2021 ...FREEZE WARNING WILL EXPIRE AT 8 AM EDT THIS MORNING... Temperatures have warmed up above freezing and the freeze warning will be allowed to expire at 8 AM EDT. $$ INZ079-KYZ031>036-038>041-045>048-054>056-064>067-075>078-081-082- 231300- /O.EXP.KLMK.FR.Y.0004.000000T0000Z-210423T1200Z/ Jefferson-Oldham-Trimble-Henry-Shelby-Franklin-Scott-Spencer- Anderson-Woodford-Fayette-Nelson-Washington-Mercer-Jessamine- Marion-Boyle-Garrard-Green-Taylor-Casey-Lincoln-Monroe-Metcalfe- Adair-Russell-Cumberland-Clinton- Including the cities of Madison, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Taylorsville, Lawrenceburg, Versailles, Lexington, Bardstown, Springfield, Harrodsburg, Nicholasville, Lebanon, Danville, Lancaster, Greensburg, Campbellsville, Liberty, Stanford, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 756 AM EDT Fri Apr 23 2021 /656 AM CDT Fri Apr 23 2021/ ...FROST ADVISORY WILL EXPIRE AT 8 AM EDT /7 AM CDT/ THIS MORNING... Temperatures have warmed up above freezing and frost is no longer a threat. Therefore, the frost advisory will be allowed to expire. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this freeze warning went out at Apr 22, 3:26 AM EDT, 54 minutes earlier.
Area forecast discussion, Apr 22, 3:26 AM EDT, 54 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
326 AM EDT Thu Apr 22 2021
.Short Term...(Today and tonight)
Issued at 320 AM EDT Thu Apr 22 2021
An upper level shortwave trough will continue to dive southeast
toward the CWA from Illinois this morning. High-based cumulus has
been making steady eastward progress across the CWA ahead of this
wave. Regional radar shows scattered light returns moving ESE over
central Indiana. Though moisture depth is limited, it's deepest from
now until roughly midday. The boost aloft provided by the shortwave
could result in isolated snow/flurries early this morning in
southeastern Indiana and the northern Bluegrass. There is some low-
level dry air to overcome, so the likelihood of measurable precip is
low. Will favor a swath of 10-20 PoPs across southern Indiana and
north-central KY through 17-18z today. As the sfc warms after
sunrise, the potential for flurries drops off. Precip rates should
be light enough such that anything reaching the ground after 14z
will be sprinkles or light rain. But again, coverage will be spotty
at best and most will not see precip reaching the ground.
Otherwise, the ongoing Frost/Freeze headlines look good.
Temperatures dropped into the upper 20s to mid 30s prior to the
arrival of the cloud cover. With that said, will likely be able to
cancel headlines early for many areas. Will hold onto headlines as
is for now and monitor cloud trends.
Mid-level vort max will be right over the CWA at 18z today.
Subsidence and decreasing moisture after 18z will result in dry
conditions. Lingering BKN/OVC cu is likely to gradually scatter out
between 18-00z. Steep low-level lapse rates will result in breezy
conditions today with 10-15 mph winds from the WNW and gusts up to
20-25 mph. Afternoon highs only top out in the 50s, coolest (low
50s) in the Bluegrass where clouds linger the longest. Sfc high
pressure drifts overhead this evening, and clearing skies will allow
sfc temps to drop quickly after sunset. Another round of
frost/freezing temps likely tonight, but the forecast remains tricky
because of the arrival of plenty of mid and high clouds during the
second half of the night. After collaboration with surrounding
offices, will plan on a small Freeze Warning in the far eastern CWA
with a much larger Frost Advisory (still confined to the eastern
half of the forecast area). Lows overnight are expected to range
from the upper 20s in valley locations in the Bluegrass to around 40
degrees in the far western CWA.
&&
.Long Term...(Friday through Wednesday)
Issued at 223 AM EDT Thu Apr 22 2021
The cold dome of high pressure will move off to the east on Friday,
putting us in a regime of southerly surface flow, albeit weak. 1000-
850 thicknesses suggest high temperatures in the lo-mid 60s, which
is still several degrees cooler than normal. Also, it looks like
there will be quite a bit of mid-level cloudiness, which would be a
limiting factor on temperatures.
A center of low pressure over the Texas Panhandle Friday evening
will move to the mid-Mississippi Valley by midday Saturday on its
way to the Jersey Shore by Sunday morning. While this system may be
a significant rain and severe weather producer well to our south
from east Texas to South Carolina, up here it looks more like gray
skies and maybe up to an inch of rain. Thunder continues to appear
unlikely. The wettest time will be during the daylight hours on
Saturday, with rain tapering off Saturday night as the system pulls
away.
Dry weather will return for the second half of the weekend and first
couple days of the new work week as the upper pattern becomes much
more meridional and we benefit from moderate ridging pumping up over
the eastern United States. 80 degrees should be within reach Tuesday
and Wednesday. A storm system moving in from the west may begin to
give us a threat of showers and storms as early as Wednesday, though
right now it appears that the better chances for rain will be
Wednesday night into Thursday.
&&
.Aviation...(06Z TAF Issuance)
Issued at 156 AM EDT Thu Apr 22 2021
IMPACTS: VFR weather is expected through this TAF period. Brief
flurries or a light shower is possible this morning at LEX. Breezy
WNW winds will gust to 15-20 kts after 15z today.
DISCUSSION: A batch of mid-level clouds with bases between 5-9 kft
is spreading over central KY and southern IN early this morning
ahead of an upper level shortwave trough. Regional radar does show
widely scattered light returns moving ESE across central Indiana.
These clouds/moisture will continue to spread east this morning, and
there is a 20 percent chance for brief light snow/flurries at LEX
(mainly between 09-16z). Between 14-16z, sprinkles would be the
favored p-type over snow. Drier air near the sfc will limit this
potential, however. After 18z today, subsidence behind the departing
wave will yield dry conditions. Expect winds to increase out of the
WNW after sunrise, becoming occasionally gusty by late morning.
CONFIDENCE: High confidence in VFR, Moderate confidence in precip
potential, High confidence in winds.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...Freeze Warning until 10 AM EDT /9 AM CDT/ this morning for
INZ076>079-083-084-089>092.
KY...Freeze Warning until 10 AM EDT /9 AM CDT/ this morning for
KYZ023>025-027>043-045>049-053>057-062>067-073>078-081-082.
Freeze Watch from late tonight through Friday morning for KYZ036-
037-041>043-049.
Frost Advisory until 9 AM CDT this morning for KYZ026-061-
070>072.
&&
Short Term...EBW
Long Term...13
Aviation...EBWHazardous weather outlook, Apr 21, 9:42 PM EDT, 6 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 942 PM EDT Wed Apr 21 2021 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-230145- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin- Bullitt-Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson- Woodford-Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue- Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor- Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe- Adair-Russell-Cumberland-Clinton- 942 PM EDT Wed Apr 21 2021 /842 PM CDT Wed Apr 21 2021/ This Hazardous Weather Outlook is for portions of Indiana, south central Indiana, east central Kentucky, north central Kentucky, northwest Kentucky, and south central Kentucky. .DAY ONE...Overnight Freezing temperatures are expected late tonight into Thursday morning across southern Indiana and most of central Kentucky. Areas along and west of Interstate 165 will remain just above freezing, but areas of frost are still likely. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Freezing temperatures will be possible late Thursday night in portions of central Kentucky, generally along and east of Interstate 75 and north of Interstate 64. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. RAS
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 4:20 AM EDT | Frost Advisory | LMK | Adair, Anderson, Boyle, Casey, Clinton, Cumberland and 21 more | 28 hr |
Nearby
Freeze Warnings in Kentucky, 2021Every freeze warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.